MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH ERYTYPE S ABD+REV A1,B

BIO-RAD MEDICAL DIAGNOSTICS GMBH ERYTYPE S ABD+REV A1,B
Catalog Number 806127100
Health Effect - Clinical Code Hemolysis (1886)
Date of Event 08/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported that one known rh positive patient sample showed false negative test results for anti-d with erytype s abd + rev.A1, b when tested on two different tango optimos.The customer stated that an evidence of little granularity in the wells can be seen visually on the image.The customer returned the sample that had caused false negative test results and also the supposedly defective product (two plates of erytype s abd+rev.A1, b).The patient sample returned from the customer could not be tested because the red blood cells were hemolyzed and they have a viscous consistency, so the patient sample was sent for molecular biological investigation.Therefore our quality control tested different donor samples with the complaint returned products.All positive and negative reactions were correct.We did not observe any false negative reactions.Testing by the quality control laboratory confirmed that the allegedly defective lot of erytype s abd+rev.A1, b functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The final report can be prepared as soon as the results of the molecular biological investigation are available.The affected tango optimos were inspected by one of our field safety engineer.The root cause analysis is still ongoing.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported that one known rh positive patient sample showed false negative test results for aniti-d with erytype s abd + rev.A1,b when tested on two different tango optimos.The customer stated that an evidence of little granularity in the wells can be seen visually on the image.The customer returned the sample that had caused false negative test results and also the supposedly defective product (two plates of erytype s abd+rev.A1, b).The patient sample returned from the customer could not be tested because the red blood cells were hemolyzed and they have a viscous consistency, so the patient sample was sent for molecular biological investigation.Therefore our quality control tested different donor samples with the complaint returned products.All positive and negative reactions were correct.We did not observe any false negative reactions.Molecular biological investigation of the patient sample yielded the following result: ccd.Ee weak d type 1 to 5, 11, 14, 15, 17 negative.Sequencing of both samples shows identical polymorphism in the non-coding areas of the rhd-gene.There is an intron-8 mutation.The impact of this mutation cannot be easily classified: it has been determined in samples with the educated guess of del-allel as the most probably single abnormality.Additionally it could be determined in known d variants.The base exchange in the 3`utr area is known till now only for samples of african origin.Whether it causes a weakening of the d antigen is not yet known.The molecular typing of the samples shows that it is not a "normal" d antigen, but the impact to the serological testing is not yet known.The instruction for use contains an appropriate hint: category vii and very weak expressions of the d antigen (d weak with very few receptors) will give weakened or negative reactions with the anti-d reagents on this strip.Testing by our quality control laboratory confirmed that the allegedly defective lot of erytype s abd+rev.A1, b functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The affected tango optimos were inspected by one of our field safety engineers.No indication for an instrument malfunction could be identified.The service engineer confirmed a proper function of the instrument by metrology qualification.All other blood typing tests performed by the instrument resulted as expected.Also on the other tango optimo instrument the patient sample yielded a negative result.

Brand Name
ERYTYPE S ABD+REV A1,B
Common Device Name
ERYTYPE S ABD+REV A1,B
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key6851122
Report Number9610824-2017-00064
Device Sequence Number660129
Product Code KSZ
UDI-Device Identifier07611969951147
UDI-Public07611969951147
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2018
Device Catalogue Number806127100
Device Lot Number8710020
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2017
Supplement Date Received by Manufacturer08/11/2017
Initial Report FDA Received Date09/08/2017
Supplement Report FDA Received Date10/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1